Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 8, 2021, 5:33 AM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 5:33 AM EDT (09:33 UTC)
- Expired
- Oct 8, 2021, 6:15 AM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Moody AFB radar (KVAX), 88 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
108
WWUS82 KTAE 080933
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
533 AM EDT Fri Oct 8 2021
GAZ128>131-148-081015-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
533 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of Irwin, northwestern
Berrien, northeastern Turner, northeastern Tift and Ben Hill Counties
through 615 AM EDT...
At 533 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Ashburn to Mystic to near
Enigma. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fitzgerald, Ocilla, Enigma, Mystic, Rebecca, Lulaville, Gladys,
Amboy, Osierfield, Pinetta, Ashton, Irwinville, Fitzgerald Municipal
A/P, Irwinville Airport, Wray, Bowens Mill, Brookfield, Red Bluff,
Arp and Abba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3147 8314 3145 8315
3135 8340 3157 8341 3176 8366 3185 8355
3184 8321 3185 8318 3183 8314 3181 8313
3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 0933Z 234DEG 23KT 3175 8354 3162 8335 3146 8334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HanerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:01 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Oct 8, 4:01 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 401 AM EDT Fri Oct 8 2021 .NEAR TERM [Through Tonight]... The energetic southern end of an upper trough is making its way east across Alabama right now. In advance of it today, decent 500 mb height falls will cross Georgia and the eastern Big Bend today. The afternoon air mass over our Eastern Time Zone counties will be moderately unstable and unseasonably moist. Given the larger scale lift, showers and a few thunderstorms have continued to blossom in the last few hours, and this will continue to be the case for much of today. The best focus will slowly move east and finally exit our far eastern counties by late this evening. With bulk shear near 25 knots, convective cells could form into loosely organized multi-cell clusters which could be accompanied by gusty outflow winds. If cells manage to organize into any lines, then slow movement of the lines would lead to locally heavy rainfall. The main upper trough will exit eastward late tonight while digging off the FL east coast. An upper ridge will start to amplify over Texas, so our flow aloft will become more northerly. A drier mid-level air mass will arrive, with more modest drying in the boundary layer. Some patchy fog may develop late tonight where the richer low-level moisture is slow to exit along the I-75 corridor. .SHORT TERM [Saturday Through Sunday]... Northerly flow overtakes the service area this weekend as troughing slides off the Atlantic Seaboard and ridging builds in from the southwest. The former feature aids in the development of a low- pressure system that short-term models track southward along Florida's east coast. Wrap-around moisture from this low favors the best rain chances (albeit only up to 25%) along the I-75 corridor and southeast Big Bend on Saturday, in addition to the likelihood of patchy fog. The presence of drier air in the wake of a weak front should preclude convection elsewhere - welcoming news for hard-hit locations from this recent stretch of very wet weather! Precipitation effectively diminishes to nil by Sunday, paving the way for mostly quiet conditions heading into next week. High temperatures are forecast to be in the mid 80s, while lows fall to the mid 60s. Some normally cooler spots may see low 60s. .LONG TERM [Sunday Night Through Friday]... Ridging becomes better established across the region, with our area entrenched within its southwest-northeast oriented axis to begin the work week. This pattern should keep warm and mostly dry weather in place over the next few days, though a gradual moisture return is expected as low-level flow veers out of the northeast and east. By the end of period, global models bring a cold front towards the lower TN Valley, with the ridge weakening in response. This synoptic shift likely results in the return of appreciable rain chances heading into next weekend. High temperatures are forecast to be in the mid-upper 80s (lows in the mid-upper 60s). && .AVIATION... [Through 06Z Saturday] The boundary layer is extremely moist early this morning, so fog is already developing at DHN, with mist at TLH. In addition, a moist and unstable air mass aloft in advance of an upper trough is supporting scattered showers from near Tyndall AFB to Albany GA, with thunder near the coast. A low eastward progression is expected for showers and storms today, mostly leaving DHN and ECP behind, while providing showers in the vicinity of TLH, ABY, and VLD. Skies will clear out this evening, and slightly drier low-level air will arrive. && .MARINE... Light northerly winds prevail through Saturday, then switch out of the northeast on Sunday, and finally become easterly early next week. Overall, favorable boating conditions are expected over the next few days away from convection, for which chances diminish this weekend and remain low for the remainder of the period. && .FIRE WEATHER... An unseasonably moist air mass will be in place today, with modest drying on Friday. Spotty wetting rains from showers and thunderstorms are expected today over our districts in the Eastern Time Zone. Any thunderstorms will contain gusty winds. && .HYDROLOGY... Flood Warnings are currently in effect for the Apalachicola at Blountstown, and the Sopchoppy. The Apalachicola is expected to crest in minor flood stage this afternoon, thanks to downstream routing of water down the Chattachooche and Flint, after heavy rain further north in Georgia. The Sopchoppy is flooding due to heavy rain on Thursday morning. It should fall below flood stage this afternoon or evening. After this evening, dry weather will prevail for the next week. This will allow water to flush through the river systems and avoid driving any additional rivers above flood. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 67 86 64 86 / 40 20 10 0 10 Panama City 86 68 86 66 85 / 30 0 0 0 0 Dothan 84 64 83 63 83 / 20 0 0 0 0 Albany 85 66 84 63 84 / 40 10 0 0 0 Valdosta 85 67 86 65 85 / 60 30 10 0 10 Cross City 86 70 87 66 86 / 60 30 30 10 10 Apalachicola 84 69 85 68 83 / 50 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Haner MARINE...IG3 FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Oct 8, 4:08 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 AM EDT Fri Oct 8 2021
FLZ014-015-112-114-115-080845-
Coastal Bay FL-Inland Franklin FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
408 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Gulf and
southwestern Franklin Counties through 445 AM EDT/345 AM CDT/...
At 408 AM EDT/308 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Port St. Joe, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Port St. Joe, Apalachicola, Mexico Beach, Nine Mile, Highland View,
Eleven Mile, St Joseph State Park, Thirteen Mile, Odena, Cape San
Blas, Indian Pass, Tilton, Jones Homestead, Ward Ridge, Overstreet,
Milltown, Bay City, Apalachicola Airport, Simmons Bayou and Beacon
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8524 2959 8533 2978 8549 2988 8549
2990 8552 3013 8528 2984 8503 2983 8503
2982 8502 2971 8492 2958 8519
TIME...MOT...LOC 0808Z 236DEG 15KT 2974 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERSpecial weather statement, Oct 8, 4:44 AM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
444 AM EDT Fri Oct 8 2021
FLZ014-015-026-114-115-080930-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
Coastal Gulf FL-
444 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Gulf, southwestern
Liberty and southwestern Franklin Counties through 530 AM EDT/430 AM
CDT/...
At 444 AM EDT/344 AM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles southeast of Port St. Joe, moving northeast at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Apalachicola, Port St. Joe, Eastpoint, Mexico Beach, Wewahitchka,
Honeyville, Chipola Cutoff, Eleven Mile, Odena, Cape San Blas, Indian
Pass, Milltown, Bay City, Willis Landing, Apalachicola Airport,
Simmons Bayou, Dalkeith, Saint Joe Beach, Nine Mile and Highland
View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2960 8524 2960 8530 2965 8538 2989 8547
2994 8541 2993 8539 2997 8539 3011 8524
3016 8511 3008 8500 2993 8507 2971 8486
2954 8511
TIME...MOT...LOC 0844Z 236DEG 21KT 2972 8522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERSpecial weather statement, Oct 8, 4:58 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
458 AM EDT Fri Oct 8 2021
GAZ125>129-144>146-080945-
Tift GA-Worth GA-Colquitt GA-Lee GA-Baker GA-Dougherty GA-
Mitchell GA-Turner GA-
458 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of eastern Dougherty,
Turner, northeastern Mitchell, eastern Lee, northeastern Baker,
northwestern Colquitt, northern Tift and Worth Counties through 545
AM EDT...
At 457 AM EDT, Doppler radar was tracking a strong thunderstorm over
Putney, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Albany, Ashburn, Sylvester, Putney, Baconton, Poulan, Doerun,
Ty Ty, Phillipsburg, Unionville, East Albany, Marine Corps Logistics
Base, Turner City, Worth, Terrell, Sycamore, Sumner, Warwick and
Minton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 8393 3186 8393 3184 8394 3184 8387
3182 8385 3183 8384 3181 8383 3180 8380
3180 8361 3157 8350 3157 8349 3145 8338
3127 8410 3151 8427 3191 8398 3191 8392
TIME...MOT...LOC 0857Z 231DEG 33KT 3149 8407
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 8, 5:27 AM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
527 AM EDT Fri Oct 8 2021
FLZ015-026-081015-
Inland Franklin FL-Liberty FL-
527 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of southwestern Liberty
and north central Franklin Counties through 615 AM EDT...
At 526 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Wewahitchka, or 23 miles northeast of Port St. Joe,
moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orange, East Camp, Vilas, Jensen Place, Central City, Red Hill, Owens
Bridge, Kern, Wilma, Lewis, Sumatra, Nixon Garden and Twin Pole.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2999 8503 2999 8505 3000 8506 3001 8510
3004 8513 3008 8514 3009 8515 3010 8514
3011 8515 3012 8513 3013 8514 3014 8513
3017 8514 3038 8491 3006 8465 2995 8502
TIME...MOT...LOC 0926Z 238DEG 15KT 3007 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANERSpecial weather statement, Oct 8, 5:33 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
533 AM EDT Fri Oct 8 2021
GAZ128>131-148-081015-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
533 AM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of Irwin, northwestern
Berrien, northeastern Turner, northeastern Tift and Ben Hill Counties
through 615 AM EDT...
At 533 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Ashburn to Mystic to near
Enigma. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fitzgerald, Ocilla, Enigma, Mystic, Rebecca, Lulaville, Gladys,
Amboy, Osierfield, Pinetta, Ashton, Irwinville, Fitzgerald Municipal
A/P, Irwinville Airport, Wray, Bowens Mill, Brookfield, Red Bluff,
Arp and Abba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3147 8314 3145 8315
3135 8340 3157 8341 3176 8366 3185 8355
3184 8321 3185 8318 3183 8314 3181 8313
3182 8311 3178 8303 3178 8300
TIME...MOT...LOC 0933Z 234DEG 23KT 3175 8354 3162 8335 3146 8334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 4:08 AM EDT | Special Weather Statement | TAE | Gulf | 37 min |
| Oct 8, 4:28 AM EDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Oct 8, 4:44 AM EDT | Special Weather Statement | TAE | Gulf | 46 min |
| Oct 8, 4:58 AM EDT | Special Marine Warning | TAE | 47 min | |
| Oct 8, 5:27 AM EDT | Special Weather Statement | TAE | Liberty | 48 min |
| Oct 8, 6:03 AM EDT | Special Weather Statement | TAE | Liberty | 42 min |
| Oct 8, 6:38 AM EDT | Special Marine Warning | TAE | 67 min | |
| Oct 8, 6:45 AM EDT | Special Weather Statement | TAE | Gadsden, Leon, Wakulla | 45 min |
| Oct 8, 4:58 AM EDT | Special Weather Statement | TAE | Dougherty, Tift, Turner, Worth | 47 min |
| Oct 8, 5:49 AM EDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner | 3 hr |
| Oct 8, 6:13 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 32 min |
| Oct 8, 6:41 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 19 min |
| Oct 8, 6:58 AM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 2 hr |
| Oct 8, 7:03 AM EDT | Special Weather Statement | TAE | Grady | 42 min |
| Oct 8, 7:43 AM EDT | Special Weather Statement | TAE | Grady | 32 min |
| Oct 8, 8:41 AM EDT | Special Weather Statement | TAE | Colquitt | 34 min |
| Oct 8, 9:07 AM EDT | Flash Flood Warning | TAE | Ben Hill, Irwin | 2 hr |
| Oct 8, 12:07 PM EDT | Areal Flood Warning | TAE | Ben Hill, Irwin | 6 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.